Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 18, 2006, 6:22 PM MDT for Bernalillo County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2006, 6:22 PM MDT (00:22 UTC)
- Expired
- Aug 18, 2006, 8:15 PM MDT
- In force
- 113 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 24 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3928 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 190024 FFWABQ NMC001-190215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 622 PM MDT FRI AUG 18 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO * UNTIL 815 PM MDT * AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR SANDIA HEIGHTS. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... ALBUQUERQUE METRO AREA MAINLY EAST OF INTERSTATE 25 TO THE FOOTHILLS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. ARROYOS CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. LAT...LON 3522 10660 3505 10665 3499 10647 3522 10648 $$
4 follow-up statements
000 WGUS75 KABQ 190042 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 639 PM MDT FRI AUG 18 2006 NMC001-190215- BERNALILLO- 639 PM MDT FRI AUG 18 2006 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR CENTRAL BERNALILLO COUNTY INCLUDING THE ALBUQUERQUE METRO AREA... AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SAN MATEO AND MONTGOMERY. * LOCATIONS IMPACTED INCLUDE... THE ALBUQUERQUE METRO AREA ALONG AND EAST OF INTERSTATE 25... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS POOR DRAINAGE AND LOW LYING AREAS. THESE THUNDERSTORMS ARE ALSO PRODUCING SMALL HAIL AND GUSTY OUTFLOWS. NEW DEVELOPMENT OF THUNDERSTORMS ALONG OUTFLOW BOUNDARIES IS POSSIBLE. CONTINUE TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA FOR INFORMATION. LAT...LON 3522 10660 3505 10665 3499 10647 3522 10648 $$
000 WGUS75 KABQ 190108 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 704 PM MDT FRI AUG 18 2006 NMC001-190215- BERNALILLO- 704 PM MDT FRI AUG 18 2006 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR CENTRAL BERNALILLO COUNTY INCLUDING THE ALBUQUERQUE METRO AREA... AT 700 PM MDT...THE PUBLIC REPORTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN IN THE ALBUQUERQUE METRO AREA. OVER AN INCH OF RAIN HAS BEEN REPORTED AT SITES IN THE NORTHEAST HEIGHTS. THUNDERSTORMS ARE CURRENTLY LOCATED SOUTH OF THE BIG I...IN THE FOOTHILLS WEST OF TRAMWAY...AND IN CARNUEL. * LOCATIONS IMPACTED INCLUDE... ALBUQUERQUE METRO AREA EAST OF INTERSTATE 25 ALBUQUERQUE METRO AREA SOUTH OF THE BIG I... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS POOR DRAINAGE AND LOW LYING AREAS. TO REPORT FLOODING OR SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE. LAT...LON 3522 10660 3505 10665 3499 10647 3522 10648 $$
000
WGUS75 KABQ 190149
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
744 PM MDT FRI AUG 18 2006
NMC001-190215-
BERNALILLO-
744 PM MDT FRI AUG 18 2006
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
CENTRAL BERNALILLO COUNTY INCLUDING THE ALBUQUERQUE METRO AREA...
AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN SHOWERS ACROSS THE ALBUQUERQUE METRO AREA AND
THUNDERSTORMS OVER THE FOOTHILLS...THE SANDIA MOUNTAINS...AND
TIJERAS CANYON.
* LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE METRO AREA MAINLY EAST OF INTERSTATE 25...
WHILE THE HEAVY RAIN HAS DIMINISHED MOST AREAS...WATER WILL CONTINUE
TO RUN IN THE ARROYOS AND OTHER DRAINAGES DUE TO THE LOCAL RAIN
SHOWERS AND THUNDERSTORMS OVER THE HIGH TERRAIN. DO NOT ATTEMPT TO
DRIVE THROUGH FLOODED LOW WATER CROSSINGS OR INTERSECTIONS.
TO REPORT FLOODING OR SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.
LAT...LON 3522 10660 3505 10665 3499 10647 3506 10648
3522 10648
$$000
WGUS75 KABQ 190215
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
813 PM MDT FRI AUG 18 2006
NMC001-190223-
BERNALILLO-
813 PM MDT FRI AUG 18 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MDT FOR CENTRAL
BERNALILLO COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
DIMINISHING ACROSS THE ALBUQUERQUE METRO AREA. WITH SOME LIGHT
SHOWERS AND NEARBY THUNDERSTORMS PERSISTING...SOME MINOR FLOODING
MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3522 10660 3505 10665 3499 10647 3506 10648
3522 10648
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:00 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 18, 3:00 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI AUG 18 2006 ...FLASH FLOOD THREAT INCREASES THROUGH THE UPCOMING WEEKEND... .DISCUSSION... FORECAST ISSUES THROUGH THE UPCOMING WEEKEND CONCERN PCPN CHANCES... FLASH FLOOD THREAT AND DIURNAL TEMPS. RUC ANALYSIS INDICATING UPPER HIGH IS CURRENTLY POSITIONED OVER THE SRN GULF COAST STATES. A DEEP TROPICAL PLUME CONTINUES TO ADVECT INTO NM ON RETURN FLOW OF HIGH... ALLOWING PRECIPITABLE WATERS TO EXCEED ONE INCH...HIGHEST OVER THE ERN PLAINS. MEANWHILE...A SFC BOUNDARY IS SLOWLY PLUNGING SOUTHWARD ALONG THE FRONT RANGE OF THE COLORADO ROCKIES. THIS BOUNDARY SHOULD BE CONVECTIVELY AIDED INTO NE NM THIS EVENING...EVENTUALLY STALLING OUT WITHIN THE EC/SE PLAINS. FOR TONIGHT...THE FOCUS FOR WIDESPREAD SHOWERS/STORMS WILL BE CONFINED TO THE NE QUADRANT OF THE CWFA WITH SCATTERED COVERAGE EVERYWHERE ELSE EXCLUDING THE FOUR CORNERS AREA. WILL CONTINUE WITH INHERITED FLASH FLOOD WATCH FOR THE ERN AND SRN PARTS OF THE FORECAST AREA. CONVECTION EAST OF THE CENTRAL MT CHAIN SHOULD ENHANCE BELOW CANYON WINDS THIS EVENING...HOWEVER WILL KEEP THEM RELATIVELY LIGHT AROUND 15KTS. NO MAJOR CHANGES NEEDED TO POP STRUCTURE...EXCEPT TO INCREASE VALUES INTO THE CATEGORICAL RANGE IN THE FAR NE. EXPECT A RATHER ACTIVE WEATHER PATTERN FOR SAT AS UPSLOPE LOW LEVEL REGIME IN COMBINATION WITH RIPPLES IN UPPER LEVEL FLOW TRAVERSE THE REGION. ABOVE NORMAL PWAT VALUES SHOULD ENHANCE FLASH FLOOD THREAT ACROSS THE CENTRAL/ERN ZONES. TO PREVENT CONFUSION...WILL ALLOW THE MIDNIGHT CREW EXTEND AND EXPAND FFA FOR THE SAT/SAT EVENING PERIODS. HPC QPF GRAPHICS SUGGEST LOCALIZED AREAS OF ONE INCH OR MORE OF QPF ARE PROJECTED FROM THE NE PLAINS TO THE SW MOUNTAINS. WITH RESPECT TO POPS...GUIDANCE ADVERTISING LIKELY VALUES FOR THE AFOREMENTIONED AREAS. WILL LATCH ONTO THESE HIGHER VALUES IN THE GRIDS. LOWER POPS STILL WARRANTED OVER THE NW CWA FOR THE AFTERNOON PERIOD BEFORE UPR HIGH SHIFTS FAR ENOUGH WEST INTO ERN TX TO ALLOW UPR LEVEL DYNAMICS TO IMPROVE OVER THIS REGION. TEMPS ON SAT WILL BE TRICKY DUE TO THE AMOUNT OF CLOUD COVER/PCPN AND COLD AIR ADVECTION AFTER FROPA. WILL UNDERCUT MOS GUIDANCE...ESPECIALLY IN THE NE PLAINS. MODELS DIVERGE SIGNIFICANT WITH RESPECT TO UPR LEVEL PATTERN ON SUN. MOISTURE AXIS SHOULD REMAIN OVER THE FORECAST AREA...WITH THE FLASH FLOOD THREAT CONTINUING AS UPPER HIGH BEGINS TO RETROGRADE WESTWARD. NAM REALLY RAMBUNCTIOUS WITH RESPECT TO A WESTWARD PROPAGATING WAVE BENEATH UPPER HIGH. APPEARS NAM INITIALIZED THIS FEATURE TOO STRONG AND WILL DISCOUNT THIS FURTHER NORTH SOLUTION FOR NOW. NONETHELESS... MODELS STILL ADVERTISING A DOWNWARD TREND IN CONVECTIVE COVERAGE AS TROPICAL TAP IS CHOKED OFF. ONCE THIS OCCURS...EXPECT AFTERNOON AND EVENING STORMS TO BE DRIVEN BY DIURNAL HEATING AS WELL AS RECYCLING OF MOISTURE. SEE NO REASON TO ADJUST EXTENDED ATTM. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 91 64 85 / 10 10 30 30 GALLUP.......................... 55 85 56 81 / 10 20 40 30 GRANTS.......................... 56 82 55 76 / 20 40 60 50 GLENWOOD........................ 60 86 59 86 / 40 70 60 40 CHAMA........................... 48 77 48 72 / 40 70 80 70 LOS ALAMOS...................... 54 77 52 72 / 50 60 80 60 RED RIVER....................... 43 67 44 64 / 70 80 80 60 TAOS............................ 54 75 52 75 / 60 60 70 60 SANTA FE........................ 57 78 53 73 / 50 60 70 50 SANTA FE AIRPORT................ 59 78 56 75 / 50 60 70 50 ESPANOLA........................ 58 83 56 79 / 40 60 70 50 ALBUQUERQUE HEIGHTS............. 66 83 63 79 / 40 60 70 50 ALBUQUERQUE VALLEY.............. 64 84 62 80 / 40 50 70 50 ALBUQUERQUE FOOTHILLS........... 62 83 60 79 / 40 60 70 50 ALBUQUERQUE WEST MESA........... 63 85 61 80 / 40 50 70 50 SOCORRO......................... 63 82 60 81 / 40 60 60 30 SANDIA PARK/CEDAR CREST......... 52 73 48 69 / 50 70 70 50 MORIARTY/ESTANCIA............... 57 79 54 78 / 50 70 70 40 CARRIZOZO....................... 59 82 57 81 / 50 50 40 30 RUIDOSO......................... 55 74 51 74 / 50 60 50 30 RATON........................... 55 74 54 77 / 70 70 60 50 LAS VEGAS....................... 55 72 52 75 / 60 70 80 60 ROY............................. 59 75 58 77 / 70 60 60 50 CLAYTON......................... 62 75 59 79 / 70 70 60 50 SANTA ROSA...................... 61 83 61 84 / 50 60 60 30 TUCUMCARI....................... 64 84 64 85 / 60 60 60 40 FORT SUMNER..................... 65 85 65 85 / 50 60 60 20 CLOVIS.......................... 65 86 65 85 / 50 50 50 30 PORTALES........................ 64 88 66 85 / 50 50 50 30 ROSWELL......................... 68 90 67 90 / 40 30 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ004-NMZ005-NMZ006- NMZ007-NMZ008-NMZ010-NMZ011-NMZ012-NMZ013-NMZ014-NMZ015-NMZ016- NMZ017-NMZ018-NMZ019-NMZ020-NMZ021-NMZ026. && 46
Hazardous weather outlook, Aug 18, 5:29 AM MDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 529 AM MDT FRI AUG 18 2006 NMZ001>021-026-191200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 529 AM MDT FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE FLASH FLOOD WATCH FOR SOUTH CENTRAL AREAS HAS BEEN EXPANDED TO THE EASTERN AND NORTHEASTERN PLAINS AND EXTENDED IN TIME THROUGH LATE TONIGHT. REFER TO THE WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS MOISTURE OVER EASTERN NEW MEXICO PUSHES WEST THROUGH THE WEEKEND THE FLASH FLOOD THREAT MAY INCREASE OVER THE CENTRAL MOUNTAIN CHAIN AND ADJACENT VALLEYS. THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS... RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. GUYER
In the hours before
Special weather statement, Aug 18, 1:05 PM MDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 105 PM MDT FRI AUG 18 2006 NMZ016-017-182300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 105 PM MDT FRI AUG 18 2006 ...SMALL WATER RELEASES EXPECTED FROM MESCALERO LAKE THIS AFTERNOON... MESCALERO TRIBAL OFFICIALS REPORT WATER LEVELS IN MESCALERO LAKE AT OR VERY NEAR THE SPILL WAY LEVEL. WATER RELEASES OF ABOUT 30 CUBIC FEET PER SECOND ARE EXPECTED TO BEGIN THIS AFTERNOON WHICH WILL INCREASE FLOWS IN CARRIZO CREEK THAT FEEDS INTO THE RIO RUIDOSO. IF HEAVY RAINS DEVELOP DURING THE AFTERNOON TO INCREASE RUNOFF INTO THE LAKE THEN FLOW INTO CARRIZO CREEK WOULD INCREASE CORRESPONDINGLY. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS OR A POSSIBLE FLOOD ADVISORY SHOULD HEAVY RAIN INCREASE RUNOFF INTO MESCALERO LAKE LATER TODAY. 03
Special weather statement, Aug 18, 3:20 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT FRI AUG 18 2006 NMZ004-005-008>012-014>019-182300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-WEST CENTRAL MOUNTAINS- 320 PM MDT FRI AUG 18 2006 ...ISOLATED HEAVY RAIN STORMS WITH SMALL HAIL AGAIN THIS AFTERNOON ACROSS CENTRAL AND WESTERN NEW MEXICO... ISOLATED STRONG THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS CENTRAL AND WESTERN NEW MEXICO THROUGHOUT THE AFTERNOON. STORMS WITH HEAVY RAIN OF ONE INCH IN 30 MINUTES OR LESS WITH RANDOMLY LOCATED BUT THE MOST FAVORED AREAS FOR A BRIEF LOCALIZED FLOOD EVENT THROUGH 5 PM WILL BE FROM NEAR LAS VEGAS NORTH TOWARDS RATON...IN LINCOLN COUNTY NEAR RUIDOSO AND EAST ALONG HIGHWAY 70... AND IN THE VICINITY OF GRANTS AND BLUEWATER LAKE ALONG INTERSTATE 40. SOME STORMS WILL ALSO PRODUCE COPIOUS AMOUNTS OF SMALL HAIL THAT COLLECTS TO A DEPTH OF 3 TO 5 INCHES ON THE GROUND. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS OR A POSSIBLE SMALL STREAM ADVISORIES OR MORE URGENT FLASH FLOOD WARNINGS. 03
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.